# SDR AU960689

- Difficulty date: May 21, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Bell 47G-3B
- System (JASC): 6320 · Main Rotor Gearbox
- Part: Bearing
- Part number: 0476206283
- Condition: Failed
- Location: Main Rotor Xmsn
- Component: Bell, TRANSMISSION
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(AUS) MAIN TRANSMISSION LOWER SUN GEAR BEARING CAGE DISINTEGRATED -  BEARING OIL PRESSURE JETS WERE ALSO FOUND TO BE BLOCKED WITH A NON FERROUS METAL (METAL DID NOT ORIGINATE FROM THE TRANSMISSION)- TRANSMISSION HAD BEEN FITTED FOR APPROXIMATELY 80 HOURS -FURTHER INVESTIGATION FOUND THAT THE PREVIOUS TRANSMISSION FITTEDALSO HAD BLOCKED OIL JETS - IT IS SUSPECTED THAT AS THEHELICOPTER HAD PREVIOUSLY HAD AN ENGINE FAILURE FOR METAL IN THE FILTER, THE COSHARED ENGINE/TRANSMISSION OIL COOLER HAD NOT BEEN CLEANED OR REPLACED - METAL CONTAMINATION OF TRANSMISSION OIL  SYSTEM
